Tokyo Journal of Mathematics

A Sufficient Condition That $J(X^*)=J(X)$ Holds for a Banach Space $X$

Naoto KOMURO, Kichi-Suke SAITO, and Ryotaro TANAKA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


It is shown that the James constant of the space $\mathbb{R}^2$ endowed with a $\pi/2$-rotation invariant norm coincides with that of its dual space. As a corollary, we have the same statement on symmetric absolute norms on $\mathbb{R}^2$.

Article information

Tokyo J. Math., Volume 41, Number 1 (2018), 219-223.

First available in Project Euclid: 18 December 2017

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46B20: Geometry and structure of normed linear spaces


KOMURO, Naoto; SAITO, Kichi-Suke; TANAKA, Ryotaro. A Sufficient Condition That $J(X^*)=J(X)$ Holds for a Banach Space $X$. Tokyo J. Math. 41 (2018), no. 1, 219--223.

Export citation


  • J. Alonso, Uniqueness properties of isosceles orthogonality in normed linear spaces, Ann. Sci. Math. Québec 18 (1994), 25–38.
  • J. Alonso, P. Martín and P. L. Papini, Wheeling around von Neumann-Jordan constant in Banach spaces, Studia Math. 188 (2008), 135–150.
  • J. Gao and K.-S. Lau, On the geometry of spheres in normed linear spaces, J. Aust. Math. Soc. Ser. A 48 (1990), 101–112.
  • M. Kato, L. Maligranda and Y. Takahashi, On James and Jordan-von Neumann constants and the normal structure coefficient of Banach spaces, Studia Math. 144 (2001), 275–295.
  • N. Komuro, K.-S. Saito and K.-I. Mitani, Convex property of James and von Neumann-Jordan constant of absolute norms on $\mathbb{R}^2$, Proceedings of the $8$th International Conference on Nonlinear Analysis and Convex Analysis, 301–308, Yokohama Publ., Yokohama, 2015.
  • N. Komuro, K.-S. Saito and R. Tanaka, On the class of Banach spaces with James constant $\sqrt{2}$, Math. Nachr. 289 (2016), 1005–1020.
  • N. Komuro, K.-S. Saito and R. Tanaka, On the class of Banach spaces with James constant $\sqrt{2}$: Part II, Mediterr. J. Math. 13 (2016), 4039–4061.
  • K.-S. Saito, M. Sato and R. Tanaka, When does the equality $J(X^*)=J(X)$ hold for a two-dimensional Banach space $X$?, Acta Math. Sin. (Engl. Ser.) 31 (2015), 1303–1314.
  • Y. Takahashi and M. Kato, von Neumann-Jordan constant and uniformly non-square Banach spaces, Nihonkai Math. J. 9 (1998), 155–169.
  • F. Wang, On the James and von Neumann-Jordan constants in Banach spaces, Proc. Amer. Math. Soc. 138 (2010), 695–701.
  • C. Yang and H. Li, An inequality between Jordan-von Neumann constant and James constant, Appl. Math. Lett. 23 (2010), 277–281.